I'm a caucasian 22 year old female. I am concerned about the size of my areolas, which in the last few years have grown extraordinarily.
Over the past 4 years I have had several symptoms:
-areola growth combined with decrease in breast size (areolas are now 2inches in diameter, bra size changed from 36b to 32c)
-weight loss without exercise (145 pounds to 128 pounds. with exercising body is toned, weight doesn't change)
-fine, light hair (parents both have dark hair, one medium, one coarse)
-brittle and fragile fingernails and toenails
-strong sensitivity to cold (uncontrollable shivering and teeth chattering in weather below 60f even with appropriate clothing)
-cracked/dry/peeling heels even in the summer months (previously my heals were smooth even in the winter dryness)
my gynecologist told me that the areola size was normal, but my mother's are much smaller than my own and I only noticed the increase in size in the last few years so it doesn't seem to be genetic. I assume the decrease in breast size is related to the loss in weight. Probably unimportant: I switched from ortho lo to a monophasic oral contraceptive because the ortho lo didn't work right and led to frequent breakthrough bleeding even after the third month of use. Also probably unrelated: since I was young I've had what was diagnosed as keratosis pilaris on the back of my arms. It's a pretty strong case, but neither of my parents have it and that's supposed to be genetic.
Could this be a thyroid disorder? Or some other hormone problem? The symptoms seemed like it, but the thing is... half of them fit with hyper and the other with hypo. What else could it be? My breasts seem to be regressing in development, except for the increase in areola size.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?